MAUDE Adverse Event Report: COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number SERB65-14-60-80
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a protégé gps stent to treat a 60mm soft tissue lesion chronic total occlusion (cto) with little calcification in the mid left basilic artery.Little tortuosity was reported and the vein diameter was 12-14mm.No abnormalities were reported in relation to anatomy.There was no damage to the device packaging and no issues when removing the device from the hoop/tray.The device was prepped as per ifu with no issues.Stent deformation was reported post deployment.No excessive force was used.The physician completed the procedure by lining with a covered stent.
 
Additional Manufacturer Narrative
Additional information: the target treatment area was a venous occlusion in the patients mid left basilic vein.Pre-dilation was performed.No resistance was experienced when advancing the device.It is reported there was no injury to the patient that could not be repaired.Vessel damage was reported due to crushing of the stent which necessitated exclusion with covered stenting.The stent was reported to be crumpled during deployment.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Cine image review: the first cine image evaluated showed the protégé stent deployed within the vessel.The distal and proximal tantalum markers were visible.It was noted the stent did not show full expansion.The stent struts were compressed inward against the lesion.The second cine image shows the protégé stent deployed with a second stent deployed within the protégé stent.Additional tantalum markers were identified outside of the protégé tantalum markers.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROTEGE GPS SELF-EXPANDING STENT SYSTEM 035 STANDARD
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8420374
Report Number2183870-2019-00131
Device Sequence Number2249525
Product Code FGE
UDI-Device Identifier00821684071762
UDI-Public00821684071762
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Catalogue NumberSERB65-14-60-80
Device Lot NumberA713811
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer03/14/2019
06/25/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date04/01/2019
06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight104